MAUDE Adverse Event Report: ANGIODYNAMICS, INC. VENACURE EVLT; POWERED LASER SURGICAL INSTRUMENT

ANGIODYNAMICS, INC. VENACURE EVLT; POWERED LASER SURGICAL INSTRUMENT
Model Number 11403013
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received by the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A distributor reported an issue with a 65cm nevertouch frs.018 procedure kit.During a procedure, the patient's left gsv and ssv was completed successfully at the following: left short vein 10w/80j 1208j/120 seconds and left long vein 10w/70j 1406j/140 seconds.The surgeon then made an incision with blade into the right ssv.The surgeon punctured with a 21g needle and inserted the 0.18" guidewire as normal to the junction with the popliteal vein.The surgeon then tried to advance the sheath with the introducer inside, over the guidewire and through the skin; however, the introducer buckled on the guidewire, so a larger incision was made.The surgeon tried again and the sheath with the introducer would not advance; therefore, the decision was made to abort the procedure and the surgeon pulled out the sheath, introduce and guidewire, noting some resistance.On checking the ssv again with ultrasound, the surgeon noticed there was guidewire still in the patient's vein.The surgeon and scrub nurse then noticed that half the original guidewire was not in full on the scrub trolley.The surgeon tied off the ssv and performed a cut down, using ultrasound and forceps, and removed 47cm of guidewire.The patient did not experience any harm or adverse effects as a result of this event.
 
Additional Manufacturer Narrative
The customer's reported complaint description of the introducer (blue dilator inserted into tre-sheath) kinked/buckled on the guidewire and resulted in guidewire shaft detachment was confirmed during evaluation of the returned product.There was a kink in both the tre-sheath and blue dilator tubing near the tre-sheath tip.The detachment location of the guidewire was also in this area tubing kink area.Root cause of the guidewire shaft detachment was handling damage (severe kinking of the guidewire) while attempting to insert tre-sheath/dilator into the vein.No manufacturing non-conformances were observed with the return product (e.G.Dimensions were withing specification).A device history record review of the indicated packaging/tre-sheath/dilator/guidewire lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Manufacturing personnel 100% visually inspect devices during the packaging process.The blue dilator/tre-sheath tubing kink damage would be noticed prior to shipment.In addition, the tubing is placed inside shipping tubes for protection during transit handling.Labeling review: the instructions for use (16900393-01) that is supplied with the fiber kit, states: precaution - prior to and during use, avoid damaging the fiber by striking, stressing, or excessive bending.Do not coil the fiber tighter than a diameter of 20cm.Clinical safety and effectiveness data is not available for other fiber tip designs and diameters.- prior to and during use, avoid bending the introducer sheath and dilator as this can cause kinks and damage".Procedure - using standard seldinger technique gain access to the desired vein with the needle and corresponding guidewire.- if applicable, use the micro-access introducer to exchange for a larger diameter wire.- advance the 4fr trè-sheath introducer, over the wire, to the treatment location.If treating the great saphenous vein, position sheath tip so that it is 1-2cm below the sapheno- femoral junction.Verify sheath positioning using ultrasound guidance.- remove the dilator and guidewire.- flush the sheath with normal saline.Potential complications the potential complications include but are not limited to the following: vessel perforation, thrombosis, pulmonary embolism, phlebitis, hematoma, infection, skin pigmentation alteration, neovascularization, paresthesia due to thermal damage of adjacent sensory nerves, anesthetic tumescence, non-target irradiation, hemorrhage, necrosis, air embolism, scarring, skin burns and pain.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE EVLT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21676704
Report Number1319211-2025-00017
Device Sequence Number15516362
Product Code GEX
UDI-Device IdentifierH787114030130
UDI-PublicH787114030130
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K231945
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11403013
Device Lot Number5832506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient Weight54 KG